MAUDE Adverse Event Report: CORDIS US. CORP VISTA BRITE TIP; CATHETER, PERCUTANEOUS

CORDIS US. CORP VISTA BRITE TIP; CATHETER, PERCUTANEOUS
Catalog Number 67008000
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the distal tip of a 6f 100cm judkins right (jr) 3.5 vista brite tip guiding catheter was found to be fractured.An unknown guiding catheter was used to complete the procedure.There were no reported injuries to the patient and no signs of infectious disease.This was during a percutaneous coronary intervention (pci) procedure in which angiography revealed a greater than 80% stenosis of the left anterior descending (lad) coronary artery.The operator had been trained.Additional information was requested but was not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a2, a4, b4, b5, d10, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal tip of a 6f 100cm judkins right (jr) 3.5 vista brite tip guiding catheter was found to be fractured during preparation.The catheter tip fractured but remained attached to the catheter.A non-cordis guiding catheter was used to complete the procedure.There were no reported injuries to the patient and no signs of infectious disease.This was during a percutaneous coronary intervention (pci) procedure in which angiography revealed a greater than 80% stenosis of the left anterior descending (lad) coronary artery.The vessel characteristics at the target site included bifurcation, mild calcification, and mild tortuosity.The operator had been trained.The device was stored and prepped per the instruction for use (ifu).The catheter did not become entrapped at any point in the procedure as the defect was found during preparation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the distal tip of a 6f 100cm judkins right (jr) 3.5 vista brite tip guiding catheter was found to be fractured during preparation.The catheter tip fractured but remained attached to the catheter.A non-cordis guiding catheter was used to complete the procedure.There were no reported injuries to the patient and no signs of infectious disease.This was during a percutaneous coronary intervention (pci) procedure in which angiography revealed a greater than 80% stenosis of the left anterior descending (lad) coronary artery.The vessel characteristics at the target site included bifurcation, mild calcification, and mild tortuosity.The operator had been trained.The device was stored and prepped per the instruction for use (ifu).The catheter did not become entrapped at any point in the procedure as the defect was found during preparation.A non-sterile 6f.070 jr 3.5 100cm catheter was received coiled in a plastic bag.Visual inspection revealed two kinked or bent sections located approximately 14.5 cm and 77.2 cm from the distal tip, while the brite tip and distal tip remained undamaged.No additional anomalies were observed.Dimensional measurements taken near the kinked areas confirmed that both the outer and inner diameters were within specified limits.The reported ¿brite tip/distal tip- cracked¿ was not observed during product analysis.The device presented with two kinked/bent conditions and no cracks/fractures were seen.Storage or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
VISTA BRITE TIP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21854822
Report Number9616099-2025-00648
Device Sequence Number17323827
Product Code DQY
UDI-Device Identifier20705032020418
UDI-Public(01)20705032020418(17)251231(10)18181089
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Catalogue Number67008000
Device Lot Number18181089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/17/2025
05/14/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/12/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC CATHETER; UNKNOWN CATHETER; UNKNOWN SHEATH
Patient Age71 YR
Patient SexMale
Patient Weight65 KG